Q. Why are there dizziness, nausea, and vomiting after taking Stamlo 5 mg for BP?

Answered by
Dr. Muhammad M. Hanif Md.
and medically reviewed by iCliniq medical review team.
Published on Oct 12, 2019

Hello doctor,

I have a blood pressure of 130/80 presently. Earlier I had a BP of 160/96 after which I started taking Stamlo 5 once per day on doctors advice. However, in between, I had dizziness, nausea, and vomiting due to which I met another doctor who changed Stamlo 5 to Aquazide 12.5 biweekly (only on Sunday and Thursday). Will I have a severe problem with my BP as the dosage seems too low? He also suggested taking Stamlo 2.5 everyday instead. What should I follow?

Dr. Muhammad M. Hanif Md.

Cardiology Critical Care Physician General Medicine Internal Medicine
#

Hi,

Welcome to icliniq.com.

I can well understand your worries. I have reviewed your query details. If all the side effects are just due to overdosage of Amlodipine (brand name Stamlo 5 mg) then better is to take 2.5 mg (taking a half dose). If the problem resolves, it is fine. If not, then we can go for other medications. My personal opinion is, it looks like you are having problems due to little higher dosage than you need. So keep taking Stamlo but half the dosage (that is 2.5 mg and this is all what your physician also agreed to).

Also Read Answers From:

Related Questions & Answers


Is it true that body might get habitual to antihypertensive drugs?

Query: Hi doctor, My father is taking Telma AM 80/5. How can it be gradually lowered to AM 40/5? Please advice.  Read Full »

Can hypertension cause dilated cardiomyopathy?

Query: Hello doctor,I have a medical question actually. There is a 30-year-old obese female with no known history who comes to the emergency room. She presents with a 2-month history of shortness of breath and pedal edema. When she comes to the emergency room she is found to be in a hypertensive emergency ...  Read Full »

Hypertension medicines are causing side-effects. What medication to take?

Query: Hello doctor, I have hypertension and also suffer from asthma. I have been prescribed ARBs. However, I have experienced respiratory side effects (dyspnea) that lead me to discontinue the medication. The side effects are class effect and all drugs from this class will have these effects. I cannot us...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.